Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 10, 2009, 2:07 PM MDT for Scotts Bluff County, Nebraska; Goshen County, Wyoming. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 2:07 PM MDT (20:07 UTC)
- Expired
- Jun 10, 2009, 2:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Scotts Bluff County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KCYS 102007
TORCYS
NEC157-WYC015-102030-
/O.NEW.KCYS.TO.W.0016.090610T2007Z-090610T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
EXTREME EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 230 PM MDT
* AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LYMAN...OR 12 MILES SOUTHEAST OF
TORRINGTON...AND MOVING NORTHEAST AT 4 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
STEGALL AROUND 220 PM MDT.
MORRILL AROUND 230 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
&&
LAT...LON 4199 10402 4198 10386 4184 10377 4181 10406
4191 10414
TIME...MOT...LOC 2007Z 238DEG 4KT 4193 10402
$$
JG2 follow-up statements
000
WWUS55 KCYS 102019
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT WED JUN 10 2009
NEC157-WYC015-102030-
/O.CON.KCYS.TO.W.0016.000000T0000Z-090610T2030Z/
SCOTTS BLUFF NE-GOSHEN WY-
219 PM MDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR EXTREME
EASTERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES...
AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LYMAN...OR 13 MILES
SOUTHEAST OF TORRINGTON...MOVING NORTHEAST AT 5 MPH.
THE TORNADO WILL BE NEAR...
MORRILL AROUND 230 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4199 10402 4198 10386 4184 10377 4181 10406
4191 10414
TIME...MOT...LOC 2019Z 238DEG 4KT 4194 10400
$$
JG000
WWUS55 KCYS 102025
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT WED JUN 10 2009
NEC157-WYC015-102035-
/O.EXP.KCYS.TO.W.0016.000000T0000Z-090610T2030Z/
SCOTTS BLUFF NE-GOSHEN WY-
225 PM MDT WED JUN 10 2009
...THE TORNADO WARNING FOR EXTREME EASTERN GOSHEN AND NORTHWESTERN
SCOTTS BLUFF COUNTIES EXPIRES AT 230 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4199 10402 4198 10386 4184 10377 4181 10406
4191 10414
TIME...MOT...LOC 2025Z 238DEG 4KT 4194 10399
$$
JGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:53 AM MDT, 10 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 3:53 AM MDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 353 AM MDT WED JUN 10 2009 .SHORT TERM...TODAY THRU THU NIGHT...MOIST WSW FLOW ALOFT CONTS TODAY WITH REMAINS OF WEAK UPPER FTR OVER UT/AZ LIFTG ENE ACROSS REGION TODAY. WEAK COOL FRONT SLOWLY SAGGING SWWD INTO FAR SE WY AND SRN NEB PNHNDL EARLY THIS MRNG...SHLD SEE IT STALL OUT ALONG LARAMIE RANGE BY MIDDAY. WITH DECENT CONVERGENCE ALONG THE LARAMIE RANGE TODAY...SHOULD SEE PERHAPS STGST CELLS IN THAT AREA...ALTHO AS THEY MOVE ENE THEY SHOULD WEAKEN TO MOSTLY SHWRS AND WEAK STORMS. KEPT A SCT COVERAGE FOR MOST AREAS TODAY INTO TONIGHT...MODELS NOT DOING TOO WELL ON SPECIFIC AREAS OF PCPN. COOLER MOST AREAS TODAY ESPCLY IN THE EAST. NOT MUCH OF BREAK THIS EVENG WITH FLAT UPPER RDG BUILDG INTO THE AREA BEFORE A PIECE OF THE NEXT UPPER TROF NOW ALONG THE W COAST MOVES INTO THE WRN SXNS LATE TNGT. WILL SEE MORE OF THE SAME ON THU...WITH COOL E/NE UPSLOPE LOW LEVEL FLOW CONTG AS SOME LIFT FROM UPPER SYSTEM PROVIDES AGAIN A SCT COVERAGE OF SHWRS AND SOME TSTMS. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...LONG TERM PATTERN CONTINUES TO BE ACTIVE FOR THE REGION THROUGH TUESDAY. 00Z ECMWF AND GFS ARE CONSISTENT WITH KEEPING A GENERAL LONGWAVE TROUGH OVER THE WESTERN US WITH EMBEDDED SHORTWAVES MOVING IN THE SOUTHWESTERLY FLOW. FRIDAY BEGINS AN OVERALL WARMING TREND FOR WYOMING AND NEBRASKA AS THE TROUGH OVER THE WESTERN US DEEPENS AND AMPLIFIES THE RIDGE OVER THE CENTRAL US. A WEAK SHORTWAVE IS PROGGED TO MOVE OVER THE AREA ATOP THE RIDGE LATE IN THE DAY FRIDAY. MAIN AXIS OF INSTABILITY IS FOCUSED IN SOUTHERN PORTIONS OF THE CWA SO WILL SEE A BETTER CHANCE FOR THUNDERSTORMS IN THIS REGION...SOME OF WHICH COULD CONTINUE INTO THE OVERNIGHT HOURS AS THE SHORTWAVE MOVES OVERHEAD FRIDAY NIGHT. SATURDAY WILL BE VERY SIMILAR TO FRIDAY WITH A SHORTWAVE MOVING ACROSS LATER IN THE DAY. MODELS BRING INSTABILITY FURTHER NORTH SO WILL LIKELY SEE MORE WIDESPREAD CONVECTIVE DEVELOPMENT. SUNDAY WILL REMAIN AN ACTIVE DAY FOR SHOWERS AND THUNDERSTORMS AS WARMING TEMPS AT THE SFC COMBINED WITH INCREASING MOISTURE IN SOUTHEASTERLY FLOW KEEPS THE AREA UNSTABLE. FOR MONDAY AND TUESDAY...MODELS DEPICT A STRONGER SFC LEE TROUGH SIGNATURE WITH HIGH PRESSURE OVER THE MOUNTAINS. THIS MEANS WESTERLY WINDS AT THE SFC WILL BE STRONGER OVER THE MOUNTAINS KEEPING THIS AREA SLIGHTLY DRIER...BUT WILL ENHANCE CONVERGENCE OVER THE EASTERN PLAINS INTO THE PANHANDLE WHICH WILL FOCUS THE MAIN THUNDERSTORM ACTIVITY OVER THIS REGION. COULD SEE STRONGER THUNDERSTORMS MONDAY AND TUESDAY AS GFS BRINGS UPPER 50S TO LOWER 60S DEWPOINTS INTO THE PANHANDLE...BUT WILL ONLY MENTION BRIEFLY FOR NOW AS THIS IS STILL A WEEK OUT. OVERALL...THE LONG TERM WILL CONTINUE TO BE WET BUT WARMER. && .AVIATION...MVFR CIGS WILL BE COMMON E OF THE MTNS TODAY...WITH SOME IFR CIGS THIS MRNG IN SPOTS. MVFR/SOME IFR CIGS CONT INTO TNGT WITH SOME AREAS OF IFR FOG FORMING LATE. SHOWERS AND SOME TSTMS WILL BE POSSIBLE THROUGHOUT THE PERIOD AND ACROSS THE REGION. && .FIRE WEATHER...THE DISTRICT REMAINS IN FULL GREEN-UP WITH RECENT RAINS. ADDITIONAL RAIN WILL CONTINUE TO LIMIT FIRE WEATHER CONCERNS THROUGHOUT THE DISTRICT. OVERNIGHT HUMIDITY RECOVERIES WILL BE EXCELLENT THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM...RJM
Hazardous weather outlook, Jun 10, 10:51 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT WED JUN 10 2009 WYZ059>070-111700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1051 AM MDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL ESPECIALLY NEAR THE COLORADO BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-111700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1051 AM MDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE. SOME STORMS IN THE SOUTHERN PANHANDLE WILL PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 10, 1:10 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MDT WED JUN 10 2009 WYZ067-068-101945- GOSHEN-PLATTE- 110 PM MDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 145 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHUGWATER...OR 18 MILES SOUTHEAST OF WHEATLAND...MOVING EAST AT 15 MPH. LAW ENFORCEMENT HAS REPORTED PEA TO PENNY SIZED HAIL UP TO ONE AND ONE HALF INCH DEEP ALONG INTERSTATE 25 NEAR MILE MARKER 63. THIS STORM WILL BE NEAR... GLOMILL RESERVOIR BY 145 PM MDT. SNOW PLOWS HAVE BEEN CALLED OUT TO REMOVE THE HAIL. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND USE EXTRA CAUTION AS THEY APPROACH THIS SECTION OF INTERSTATE 25.
Local storm report, Jun 10, 1:14 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FUNNEL CLOUD 6 S MITCHELL 41.86N 103.81W
06/10/2009 SCOTTS BLUFF NE TRAINED SPOTTER
ALSO DIME TO NICKLE SIZE HAIL.
&&
BCHAPMANLocal storm report, Jun 10, 1:21 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TORNADO 3 W SCOTTSBLUFF 41.87N 103.72W
06/10/2009 SCOTTS BLUFF NE LAW ENFORCEMENT
WEST OF SCOTTSBLUFF NEAR HWY 92.
&&
BCHAPMANLocal storm report, Jun 10, 1:35 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM FUNNEL CLOUD GERING 41.83N 103.67W
06/10/2009 SCOTTS BLUFF NE AMATEUR RADIO
ROTATION NOTED ON SOUTH SIDE OF GEARING.
&&
BCHAPMANLocal storm report, Jun 10, 1:39 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 3 S MORRILL 41.92N 103.92W
06/10/2009 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
HAIL MADE A HALF MILE WIDE PATH ABOUT 3 INCHES DEEP. ROAD
CREWS ARE OUT WITH PLOWS.
&&
BCHAPMANLocal storm report, Jun 10, 1:57 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TORNADO 12 W HAWK SPRINGS 41.79N 104.50W
06/10/2009 GOSHEN WY TRAINED SPOTTER
ROPE TORNADO ON THE GROUND.
&&
CAHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:52 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 38 min |
| Jun 10, 1:23 PM MDT | Tornado Warning | CYS | Scotts Bluff | 37 min |
| Jun 10, 1:57 PM MDT | Tornado Warning | CYS | Morrill, Scotts Bluff | 33 min |
| Jun 10, 2:09 PM MDT | Tornado Warning | CYS | Scotts Bluff | 36 min |
| Jun 10, 2:23 PM MDT | Tornado Warning | CYS | Morrill, Scotts Bluff | 37 min |
| Jun 10, 2:24 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 6 hr |
| Jun 10, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 33 min |
| Jun 10, 2:55 PM MDT | Tornado Warning | CYS | Morrill | 35 min |
| Jun 10, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Morrill, Scotts Bluff | 26 min |
| Jun 10, 3:27 PM MDT | Tornado Warning | CYS | Morrill | 33 min |
| Jun 10, 3:51 PM MDT | Flash Flood Warning | CYS | Morrill | 97 min |
| Jun 10, 3:59 PM MDT | Tornado Warning | CYS | Morrill | 31 min |
| Jun 10, 4:29 PM MDT | Tornado Warning | CYS | Morrill | 50 min |
| Jun 10, 5:16 PM MDT | Tornado Warning | CYS | Morrill | 44 min |
| Jun 10, 5:25 PM MDT | Flash Flood Warning | CYS | Morrill, Scotts Bluff | 5 hr |
| Jun 10, 1:29 PM MDT | Tornado Warning | CYS | Goshen | 46 min |
Nearby
Tornado Warnings in Nebraska, 2009Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.